Generally how long does it take for escitalopram to start working? Random spark of depression?
- 26 Dec 2015 by doran19
- 2 Jan 2016
- lexapro, depression, anxiety, generalized anxiety disorder, escitalopram, major depressive disorder, nervous, sober
Hello, I am new. I have always been naturally a shy type of person and nervous. The last few years since I have been sober, I wouldn't say I felt great, but not bad either.. just not as happy as I think a person should be. As of November this year I started to feel noticeably depressed, and unmotivated to work and do much of anything. I want to lay in bed even though I am not sleepy. Nothing in my social life has changed, and my doctor said sometimes you can't pin-point a reason and it's caused just by a chemical imbalance. I tried Zoloft, and spiraled down to where I could not even function for the 2 weeks i was on it and tried sticking it out. So i tapered off of that. After 2 weeks of being off zoloft, I just started taking escitalopram (5 mg) yesterday. I noticed it's much more pricy, and I had to try the zoloft before I "qualified" for lexapro. I know everyone is different, but generally how does this med work and how long until it takes effect? And has anyone else felt like this, where depression seemed to spark randomly, without any negative life-occurrence?
Thank you very much for any feedback
Yes, doran19; Sorry nobody has replied yet, But really this is one of the most common kinds of depression like you said it just comes and goes and I believe just what your doctor has said there does not have to be anything going on.And it has been proven that many of us have a chemical imbalance in our system and these type medications help us replace the chemical that our brain is not making enough of. It is kind of hard because we have to try several different medications sometimes to see which works the best for us. The Lexapro is a lot like some of the others in that group of medications.But if you have not noticed when we first start it we get more side effects and even our problems seem to get a bit worse this is nothing to worry about these symptoms in most cases get much better within 1 to 2 weeks and you start to notice you start to feel a bit better as those side effects go away and the longer you take it the better you start to feel by the time you get past 4 weeks most people do notice a bit of difference meaning for the good. And you continue to take the medication and by the time you get to the therapeutic level of the drug blood level which is 6 to 8 weeks you should start to feel better.remember you want to take your medication about the same time each day.Also, you are on a low dose to start so if the doctor does increase it you well notice some of the side effects come back but not as bad and they normally go away faster than when you first started. But to get the full Benefit of this new dose you well have to get back to at least the 6 week time period to notice much difference. Also congratulations on stopping drinking that can be a tough one. AND believe it I have heard more people say, man when I was drinking there was nothing wrong with me.Then I sober up and I get all of this crap when the truth is when your drinking you don't really notice how you feel it's because you stopped drinking that you are able to tell you to need some help with everyday life etc.And as you know alcohol is a depressant so it can put you in a hole and you would not know it but when you sober up and life is so much different you notice the lack of motivation etc.But Just keep taking the medication as ordered by the doctor and things well get better just takes some time to reach the best blood level of this medication that works for you. Hang in there and think positive this should bring back some motivation back to you. Have a good weekend and know that you are far from alone we all have our battles to fight again congratulations for putting down that bottle.There is more to life than that and hope everything works out for you Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Apr 2014 • 3 answers
Posted 30 Dec 2015 • 4 answers
Posted 31 Dec 2015 • 1 answer
Posted 29 Jun 2016 • 2 answers
Posted 20 Aug 2017 • 2 answers